Jump to content

Cherriekoke: advanced age and withdrawal


Cherriekoke

Recommended Posts

Cherriekoke
Currently 70 yr old On psychiatric meds most of my adult life ie.benzos and antidepressants. Started weaning off ER .5 mg 2x day in June 2018. Finished taper Sept 2 2019. Started weaning Lexapro 20mg 1x day in July 2020. Took last one Aug 18,2020. Took 
both Meds for Appx 15 Yrs. currently on NO psychiatric meds.
Hoping my age doesn’t make withdrawal more difficult.
Insomnia most nights.  Everything irritates me. Digestive  issues,  Depersonalization. Developed a psoriasis type very itchy rash  on scalp, and collarbone area. 2 months after my last Xanax. Have no clue if skin and digestive issues are indicative of withdrawal. Hoping this sight gives me more insight. Will it all eventually stop? 
 

 

Edited by Gridley
unbolded and deitalicised font
Link to post
  • ChessieCat changed the title to REAL NAME? advanced age and withdrawal
  • Moderator

Welcome to SA, Cherriekoke.  

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please include the dates you started the Lexapro and Xanax along with the doses and the dates of your tapers, the rates at which you tapered, and dates you took your last doses.  This will appear beneath all your posts and is very helpful to the staff.  A list format is best.  Use the following link and press "save" when you're finished.

 

Account Settings – Create or Edit a signature.

 

Your taper of Lexapro was very fast, resulting in withdrawal.  The symptoms  you describe--insomnia, digestive issues, depersonalization and skin issues--are typical of withdrawal.  You will heal, but there is no way to predict how long it will take.  So that you have a better idea of what you're experiencing, here is some information on withdrawal and the healing process.

 

 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 
Reinstatement of a very small dose of the original drug, in your case Lexapro,  is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately, as I said, no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  
 
Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  At not quite two months since your last dose, you're still in the time period where reinstatement predictably works, up to 3 months after last dose.  We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, your system has become sensitized and If you take too much it may be too much for your brain.  Then, once you've stabilized on the reinstated dosage, which can take several months,  you can begin a 10% per month taper down to zero.  Why taper by 10% of my dosage?
 
Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
Is reinstatement of a very small dose of Lexapro something you might want to consider?  If so, let us know and I can suggest a reinstatement dosage.  Please do not reinstate without letting us suggest a dosage.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 
 
 
 
Add in one at a time and at a low dose in case you do experience problems.
 
This is your Introduction topic, where you can complete your drug signature, ask questions and connect with other members.  We're glad you found your way here.
 
 
 
 
 
 

 

 
 
 
 
 
 
 
 
 
 
 
 
 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 6-week Ativan-Valium crossover.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy